Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Sep 1, 2007, 4:54 PM PDT for Los Angeles County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2007, 4:54 PM PDT (23:54 UTC)
- Expired
- Sep 1, 2007, 7:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 012358 FFWLOX CAC037-020200- /X.NEW.KLOX.FF.W.0003.070901T2354Z-070902T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 458 PM PDT SAT SEP 1 2007 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA... THIS INCLUDES THE CITIES OF LANCASTER AND PALMDALE... * UNTIL 700 PM PDT * AT 455 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND FLASH FLOODING WERE ABOUT 5 MILES NORTH OF LANCASTER. SMALL HAIL...STRONG GUSTY WINDS...AND POSSIBLE FUNNEL CLOUDS OR WEAK TORNADOES WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMDALE...LANCASTER...LAKE LOS ANGELES...LLANO AND PEARBLOSSOM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...ARROYOS...SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. LOW SPOTS ON HIGHWAY 138 ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3437 11833 3433 11765 3438 11765 3483 11767 3482 11837 $$ JMS/CK
2 follow-up statements
000 WGUS76 KLOX 020057 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 557 PM PDT SAT SEP 1 2007 CAC037-020200- /X.CON.KLOX.FF.W.0003.000000T0000Z-070902T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 557 PM PDT SAT SEP 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR NORTHEASTERN LOS ANGELES COUNTY... AT 505 PM PDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS OVER THE CENTRAL AND EASTERN ANTELOPE VALLEY HAVE WEAKENED. HOWEVER...THE THREAT OF FLASH FLOODING WILL CONTINUE THROUGH 7 PM PDT DUE TO RUNOFF FROM EARLIER THUNDERSTORMS. LOCATIONS IN THE WARNING AREA INCLUDES BUT IS NOT LIMITED TO PALMDALE...LANCASTER...LITTLEROCK AND PEARBLOSSOM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND ARROYOS...SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. HIGHWAY 138 IS ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3437 11833 3433 11765 3438 11765 3483 11767 $$ JMS
000 WGUS76 KLOX 020154 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 654 PM PDT SAT SEP 1 2007 CAC037-020204- /X.EXP.KLOX.FF.W.0003.000000T0000Z-070902T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 654 PM PDT SAT SEP 1 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR NORTHEASTERN LOS ANGELES COUNTY... THE SHOWERS AND THUNDERSTORMS OVER THE ANTELOPE VALLEY HAVE DISSIPATED. ANY ADDITIONAL RUNOFF FROM EARLIER THUNDERSTORMS WILL BE MINOR...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 8 PM PDT FOR THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY. LAT...LON 3437 11833 3433 11765 3438 11765 3483 11767 $$ JMS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:26 PM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 1, 3:26 PM PDT, 1 hour 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 326 PM PDT SAT SEP 1 2007 .SHORT TERM...(TONIGHT-TUE) EXCESSIVE HEAT WARNING HAS BEEN EXTENDED THROUGH SUNDAY BETWEEN THE HOURS OF 10 AM TO 7 PM BOTH TODAY AND FOR SUNDAY FOR THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES. ALSO ADDED THE SAN LUIS OBISPO INTERIOR VALLEYS AS WELL. PASO ROBLES JUST MET GUIDANCE AS TRIPLE DIGIT TEMPS AND DECENT RH VALUES WERE APPARENT AND THEREFORE WAS ADDED THROUGH SUNDAY. TEMPS SHOULD BE SIMILAR TO YESTERDAY IN MANY LOCATIONS. DOWNTOWN LOS ANGELES HAS REACHED 95 AND HAS PROBABLY PEAKED FOR THE AFTERNOON. THE OTHER BIG CONCERN OF THE DAY IS THE RETURN OF CONVECTION ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND POSSIBLY SANTA BARBARA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY. CONVECTIVE PARAMETERS LOOKED GOOD ONCE AGAIN FOR THE LA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY FOR SLOW MOVING TO STATIONARY THUNDERSTORMS TO INITIATE OVER THE LA COUNTY MOUNTAINS AND CONTINUE ACROSS THE ANTELOPE VALLEY ONCE AGAIN TODAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON FOR BOTH LA COUNTY MOUNTAINS AND ANTELOPE VALLEY TODAY. LATEST SATELLITE IMAGERY INDICATES A FEW CELLS DEVELOPING OVER THE SAN GABRIEL RANGE THIS AFTERNOON. EXPECTING A SIMILAR DAY IN REGARDS TO CONVECTION AS YESTERDAY . EXPECTING A FEW ISOLATED SHOWERS AND THUNDERSTORMS FOR THE VENTURA AND SBA COUNTY MOUNTAINS TODAY AS WELL. MONDAY WILL CONTINUE TO BE QUITE HOT AS UPPER LVL HIGH EXPANDS OVER MUCH OF THE INTERMOUNTAIN REGION. HEIGHTS WILL BEGIN TO LOWER SLIGHTLY...AND WITH 950 MB TEMPS DOWN A DEGREE OR TWO...A VERY SLIGHT COOLING TREND WILL BEGIN. HOWEVER...TEMPS WILL REMAIN WELL ABOVE AVERAGE AND THE EXCESSIVE HEAT WARNING MIGHT NEED TO BE EXPANDED FOR LABOR DAY. ANOTHER THREAT OF THUNDERSTORMS SHOULD AFFECT THE SAME AREAS ONCE AGAIN. IN FACT...LATEST WRF/GFS MODELS SHOW DECENT MONSOONAL FRONT...K INDEX AND LIFTED INDEX VALUES BECOMING QUITE IMPRESSIVE ALL ACROSS THE INTERIOR SECTIONS OF THE FORECAST AREA ON MONDAY. POPS IN THE LOCAL MOUNTAINS AND ANTELOPE VALLEY MIGHT HAVE TO BE RAISED TO CHANCE WORDING IF MODELS CONTINUE TO SHOW THIS NEXT INFLUX OF MID LVL MOISTURE STREAMING INTO THE AREA. MID LVL WINDS WILL CONTINUE TO BE FAVORABLE TO KEEP THIS SAME MONSOONAL PATTERN IN PLACE THROUGH TUES. TEMPS WILL CONTINUE TO TREND DOWN ON TUE AS HIGH PRESSURE CONTINUES TO BREAKDOWN AND PUSH FARTHER WEST AND NORTH OVER THE EASTERN PACIFIC. TEMPS WILL STILL BE IN THE LOWER TRIPLE DIGITS IN WARMEST VALLEYS AND ANTELOPE VALLEY. UPPER LVL WINDS WILL BEGIN TO TURN MORE BROADLY SW IN DIRECTION IN THE NORTHERN ZONES...SO SLIGHT CHANCE POPS ONCE AGAIN FOR LA/VTU COUNTY MTNS. .LONG TERM...(WED-SAT) WHAT IS NOW TROPICAL STORM HENRIETTE...AND LIKELY TO BECOME A HURRICANE OVER THE NEXT 24 HOURS WILL MOVE UP THE BAJA PENINSULA THROUGH THE EXTENDED PERIOD. GFS AND ECMWF ARE IN SLIGHT DISAGREEMENT...BUT BOTH AGREE THAT WHAT WILL BE LEFT OVER SHOULD STAY TO THE EAST THROUGH AZ. TEMPS WILL CONTINUE TO TREND COOLER BUT REMAIN ABOVE NORMAL THROUGH THURSDAY. ALTHOUGH REMNANTS FROM WHAT SHOULD BE HURRICANE HENRIETTE SHOULD MOVE EAST OF THE FORECAST AREA...THERE COULD BE ENOUGH MOISTURE IN THE MID LEVELS TO CAUSE A FEW SHOWERS OR THUNDERSTORMS IN THE SOUTHEASTERN SECTIONS OF THE FORECAST AREA. COOLING WILL CONTINUE THROUGH SATURDAY TO MORE NORMAL TEMPS FOR THIS TIME OF YEAR. && .AVIATION...01/1910Z GOOD CONFIDENCE IN ALL LOCATIONS REMAINING CLEAR OVERNIGHT. KPMD AND KWJF MAY STRUGGLE WITH SOME CONVECTION THIS AFTERNOON. KLAX...GOOD CONFIDENCE IN CLEAR SKIES THROUGH SUNDAY WITH NORMAL SEA BREEZES. KBUR...EXCELLENT CONFIDENCE IN CLEAR SKIES THROUGH SUNDAY WITH NORMAL SEA BREEZES. .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WARNING (SEE LAXFFWLOX). EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KAPLAN AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 1, 8:58 AM PDT, 7 hours 56 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:12 AM PDT | Flash Flood Watch | LOX | 9 hr | |
| Sep 1, 2:53 PM PDT | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| Sep 1, 3:46 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 59 min |
| Sep 1, 4:31 PM PDT | Tornado Warning | LOX | Los Angeles | 29 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.